Medical Questions > Mental Health > Bipolar Relationships Forum

Abilify=no emotions?

I have been a serious relationship with a man who is bipolar. He was perscribed to cymbalta and lamictal. We have had are ups and downs to say the least, but I love him with all of my heart. He was recently put on Abilify after getting very depressed for some time. Now, he has no emotions. He doesnt touch me, he doesnt laugh, he doesnt smile. I feel as though he is pushing me away. Is this a normal response to Abilify? Does it last forever? I would appreciate any help I can get. Thanks
Did you find this post helpful?
|

replied May 10th, 2012
Experienced User
hmm i wonder if it is a reaction because i have a friend who is like this it started 3 years ago and now its so bad we arent even friends.
|
Did you find this post helpful?

replied May 10th, 2012
Experienced User
i am not sure if hes on abilify or not. they tried to put me on it and i am glad i am not on it although it wouldnt matter to me since i am not in a relationship.
|
Did you find this post helpful?

User Profile
replied May 12th, 2012
they're really pushing abilify on my boyfriend but he's set against it.. anyone have any experience with it?
|
Did you find this post helpful?

User Profile
replied June 21st, 2012
That's why many manic/depressives quit taking their meds. I'm bipolar and tried the "zombie" meds before. After trying a few different meds I quit them all. I don't advise that either. I'm pretty much screwed either way! Good luck.
|
Did you find this post helpful?

replied November 2nd, 2012
I have experienced the same thing ... My boyfriend has been on Abilify for a few months and he has turned cold and uninterested in the relationship. Recently added Lamictal and he has become so distant he doesn't even answer my calls anymore.

Could this be the drugs? Or is it just a bad personality?
|
Did you find this post helpful?